Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 72, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 23, 1997, 5:14 AM CDT for 4 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1997, 5:14 AM CDT (10:14 UTC)
- Expired
- Jun 23, 1997, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Callahan County, TX, Jones County, TX, Nolan County, TX, Taylor County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 231014 FFWSJT TXC059-253-353-417-441-231400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 514 AM CDT MON JUN 23 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 900 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWESTERN TEXAS ...CALLAHAN COUNTY ...JONES COUNTY ...NOLAN COUNTY ...SHACKELFORD COUNTY ...TAYLOR COUNTY SAN ANGELO AND MORAN DOPPLER RADARS ESTIMATED BETWEEN 1 AND 2 INCHES OF RAIN IN THE PAST 3 HOURS OVER PARTS OF NOLAN AND TAYLOR COUNTIES. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO TRAIN ACROSS NOLAN...TAYLOR...JONES...SHACKELFORD AND CALLAHAN COUNTIES THROUGH 8 AM. ADDITIONAL RAINFALL AMOUNTS UP TO 2 INCHES CAN BE EXPECTED...WITH ISOLATED 3 INCH AMOUNTS POSSIBLE THROUGH 8 AM. THIS RAINFALL WILL LIKELY CREATE FLASH FLOODING...ESPECIALLY IN URBAN AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS W"HERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. 14/15
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 2:22 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 23, 2:22 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 221 AM CDT MON JUN 23 1997 SIGNIFICANT FLOODING CONTINUES MAINLY OVER THE FTW/SAT ZONES...SEE LATEST FLOOD WARNINGS AND STATEMENTS. FLASH FLOODING THREAT NOW SHIFTING NORTH INTO FTW AND EASTERN LBB ZONES WITH ECHOES TRAINING OVER THE SAME AREAS. ANOTHER NOCTURNAL TREND IS SETTING UP WITH THUNDERSTORMS PULLING CLOSER TO THE LOW CENTER AND RADAR SHOWING THE LOW CENTER ABOUT MIDWAY BETWEEN LBB AND SPS. THUS EXPECT MAIN FLOODING THREAT TONIGHT TO FOCUS OVER TOM GREEN...CONCHO...RUNNELS... AND COLEMAN COUNTIES AND SPREADING NORTHWARD WITH TIME. WATER VAPOR IMAGERY INDICATES ABUNDANT TROPICAL MOISTURE WILL REMAIN OVER THE AREA TODAY...SO BELIEVE CURRENT FFA AREA LOOKS GOOD FOR NOW. IR IMAGERY INDICATES CLOUD TOPS ARE WARMING...SO EXPECT FLOODING PROBLEMS OF SMALLER MAGNITUDE THAN LAST NIGHT. EXPECT ENOUGH WIDELY SCATTERED ACTIVITY TO BE POSSIBLE TO CONTINUE FFA FOR THE SAT/SOUTHERN FTW ZONES. MODELS HAVE REASONABLE HANDLE ON NORTHWARD MOVING LOW...BUT ALL ARE IN POOR AGREEMENT ON VERTICAL MOTIONS AND RELATIVE HUMIDITIES. WILL TAKE AN AVERAGE OF THE THREE QPF FORECASTS WITH HEAVIEST RAINS GRADUALLY MOVING NORTH OVER THE NEXT 2 PERIODS. EXPECT FOG AND LOW CLOUDS TOMORROW MORNING...MAINLY EAST OF AN ABI TO SONORA LINE. ANOTHER LOW DEVELOPING OVER SOUTH TEXAS IN THE 2ND PERIOD COULD DIRTY UP THE HIGH PRESSURE RIDGE WHICH WILL TRY TO BUILD IN OVER THE AREA DURING THE NEXT FEW DAYS. GUIDANCE HIGH TEMPS IN GENERAL AGREEMENT... BUT WILL STICK WITH COOLER AVIATION NUMBERS DUE THE AMOUNT OF LOW LEVEL MOISTURE. GUIDANCE LOWS LOOK REASONABLE. ABI 081/070 53 SJT 085/068 32 JCT 086/068 22 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:23 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 7 hr |
| Jun 22, 8:55 PM CDT | Flash Flood Warning | SJT | Mason | 9 hr |
| Jun 22, 10:35 PM CDT | Flash Flood Warning | SJT | Menard | 4 hr |
| Jun 23, 12:11 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 6 hr |
| Jun 23, 12:15 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 45 min |
| Jun 23, 12:58 AM CDT | Flash Flood Warning | SJT | Kimble | 6 hr |
| Jun 23, 2:52 AM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| Jun 23, 3:11 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 49 min |
| Jun 23, 4:27 AM CDT | Flash Flood Warning | SJT | Tom Green | 93 min |
| Jun 23, 5:14 AM CDT | Flash Flood Warning | SJT | Shackelford | 4 hr |
| Jun 23, 5:48 AM CDT | Flash Flood Warning | SJT | Coleman, Runnels | 4 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.